Louisiana, 2014Flash Flooding in Louisiana, June 10, 2014
June 10, 2014 · NWS SHV · 2 events in 2 counties and zones
Another complex of showers and thunderstorms developed during the predawn hours of Tuesday, June 10th which resulted in a large area of heavy rain falling over the Sam Rayburn and lower Toledo Bend country of Deep East Texas and the southern sections of North Central Louisiana. These storms redeveloped and moved over the same areas early Tuesday morning, with widespread 3-6+ inches of rain…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another complex of showers and thunderstorms developed during the predawn hours of Tuesday, June 10th which resulted in a large area of heavy rain falling over the Sam Rayburn and lower Toledo Bend country of Deep East Texas and the southern sections of North Central Louisiana. These storms redeveloped and moved over the same areas early Tuesday morning, with widespread 3-6+ inches of rain falling over a 2-3 hour period. Thus, flash flooding was observed over southern Sabine and western Natchitoches Parishes, with at least a couple of roads being washed away in flood waters.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 9, 10:53 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 9, 10:53 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 PM CDT MON JUN 9 2014
.AVIATION...
FOR THE 10/06Z TAF ISSUE...A LINE OF SHWRS AND TSTMS WILL CONTINUE
TO MOVE EAST ACROSS THE AREA...GENERALLY SOUTH AND EAST OF A
KELD TO KJSO LINE. WITH THIS LINE OF CONVECTION...EXPECT A BRIEF
PERIOD OF IFR FLIGHT CONDITIONS AS WELL AS MODERATE TO SEVERE
TURBULENCE. THE CONVECTION SHOULD MOVE EAST OF THE AREA BY 10Z.
FOLLOWING THE LINE OF STORMS...CIGS AND VSBYS WILL BEGIN TO
DETERIORATE DUE TO THE MOIST ENVIRONMENT. MUCH OF THE FOUR STATE
REGION WILL LIKELY BE MVFR/IFR BY 10Z. CONDITIONS SHOULD IMPROVE
TO AT LEAST MVFR BY 15Z...BUT EXPECT SCATTERED TSTMS TO DEVELOP AS
THE FINAL WAVE ROTATING AROUND A UPPER LOW PUSHES THROUGH THE REGION.
BY 11/00Z...MOST TERMINALS SHOULD BE VFR AS THE CONVECTION MOVES
EAST OF THE REGION. SURFACE WIND SOUTH TO SOUTHWEST 6 TO 10 KTS
TONIGHT BECOMING WEST ON TUESDAY AND INCREASING UP TO 15 KTS WITH
GUSTS TO 22 KTS. /14/
&&
.PREV DISCUSSION... /ISSUED 1008 PM CDT MON JUN 9 2014/
DISCUSSION...
BROKEN LINE OF CONVECTION HAS CONTINUED TO DEVELOP AND AS OF
0245Z...THE LEADING EDGE WAS LOCATED FROM NEAR ALTO TX...TO
KSHV...TO KELD. ATMOSPHERE IS LARGELY WORKED OVER FROM THIS
MORNING/S MCS SO THERE IS VERY LITTLE CAPE TO WORK WITH.
CONVECTION SHOULD REMAIN BELOW SEVERE LEVELS BUT GUSTY WINDS WILL
BE POSSIBLE. ABUNDANT LOW LVL MOISTURE HAS ALSO LED TO SOME VERY
EFFICIENT RAIN PRODUCERS...PARTICULARLY WITH A CLUSTER SW KSHV.
STORM MOTIONS HAVE GENERALLY TO THE EAST BETWEEN 30-40 KTS SO THIS
SHOULD ALSO HELP LIMIT ANY FLASH FLOOD POTENTIAL. SHORTWAVE
ROUNDING THE BASE OF THE MAIN UPPER TROUGH IN OK SHOULD PROVIDE
ADDITIONAL ASCENT TO SUSTAIN THIS CONVECTION AND LIKELY INCREASE
COVERAGE PARTICULARLY OVER THE ERN ZONES DURING THE OVERNIGHT HRS.
HAVE ADJUSTED POP GRIDS BASED ON LATEST RADAR TRENDS. LOWERED POPS
BEHIND THIS NEW CONVECTION AS WELL AS ACROSS THE FAR ERN ZONES
THROUGH 06Z. LIKELY POPS WERE MAINTAINED ACROSS THE SERN HALF OF
THE AREA AND LOWER POPS IN THE NW AFTER 06Z. TEMPS HAVE ALREADY
COOLED NEAR OR BELOW FCSTED MIN TEMPS SO HAVE ADJUSTED THOSE GRIDS
AS WELL. TEMPS MAY ACTUALLY RISE A FEW DEGREES LATER TONIGHT
ACROSS THE OUR LA PARISHES WHEN THE CONVECTION ARRIVES AND SFC
DEWPOINTS INCREASE.
UPDATED PRODUCTS HAVE BEEN SENT. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 85 65 89 69 / 70 40 20 10 10
MLU 70 85 68 88 68 / 70 60 30 10 10
DEQ 60 80 60 87 64 / 40 30 20 10 10
TXK 65 82 63 87 67 / 60 40 20 10 10
ELD 66 83 64 87 66 / 70 60 30 10 10
TYR 65 85 64 90 72 / 50 20 10 10 10
GGG 65 85 63 90 70 / 70 30 10 10 10
LFK 70 88 66 91 72 / 70 50 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 9, 2:42 PM CST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CDT MON JUN 9 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-102045-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
342 PM CDT MON JUN 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT AS
AN UPPER LEVEL DISTURBANCE SPINS TO OUR NORTH. SOME LOCALIZED
FLOODING WILL BE POSSIBLE WITH HEAVIER DOWNPOURS...ESPECIALLY
ACROSS AREAS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS THAT
RECEIVED HEAVY RAINFALL SUNDAY. ADDITIONALLY...A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE. DAMAGING WINDS WILL BE THE
PRIMARY THREAT WITH ANY SEVERE STORMS...BUT ISOLATED INSTANCES OF
LARGE HAIL AND A TORNADO OR TWO CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SHOWERS AND THUNDERSTORMS MAY LINGER INTO AT LEAST PART OF THE DAY
ON TUESDAY...BEFORE BEGINNING TO MOVE EAST OF THE REGION. AFTER A
BRIEF MID WEEK BREAK...AN UPPER LEVEL SYSTEM WILL BRING A FEW
SHOWERS AND THUNDERSTORMS BACK INTO THE AREA THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH
TONIGHT.
12
In the hours before
Special weather statement, Jun 10, 12:19 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 AM CDT TUE JUN 10 2014
LAZ012-013-018-019-021-100715-
BIENVILLE-CALDWELL-JACKSON-NATCHITOCHES-WINN-
119 AM CDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
JACKSON...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
JONESBORO AND WINNFIELD...
AT 119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
SOUTH OF ARCADIA TO 6 MILES NORTHWEST OF JONESBORO TO 7 MILES
SOUTHWEST OF JONESBORO TO 11 MILES EAST OF CAMPTI...OR ALONG A LINE
EXTENDING FROM 14 MILES SOUTHWEST OF GRAMBLING TO 6 MILES NORTHWEST
OF JONESBORO TO 7 MILES SOUTHWEST OF JONESBORO TO 16 MILES NORTHEAST
OF NATCHITOCHES...MOVING EAST AT 30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
15Special weather statement, Jun 10, 1:17 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
217 AM CDT TUE JUN 10 2014
LAZ017>020-100815-
GRANT-NATCHITOCHES-SABINE-WINN-
217 AM CDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX...MANY...MONTGOMERY...NATCHITOCHES AND WINNFIELD...
AT 217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF MANY TO 5 MILES NORTHEAST OF MANY TO 5 MILES SOUTHEAST OF
MANY TO 11 MILES NORTHWEST OF ANACOCO TO 8 MILES NORTH OF TOLEDO BEND
DAM...OR ALONG A LINE EXTENDING FROM 23 MILES WEST OF NATCHITOCHES TO
20 MILES SOUTHWEST OF NATCHITOCHES TO 19 MILES NORTH OF ANACOCO TO 11
MILES NORTHWEST OF ANACOCO TO 8 MILES NORTH OF TOLEDO BEND DAM...
MOVING EAST AT 55 MPH.
WINDS 40 TO 50 MPH AND VERY HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS.
15Flash Flood, Sabine
- When
- June 10, 2:15 AM CST to 5:00 AM CST
- Where
- Sabine County, 3.88 mi E of Sandel to 4.4 mi ESE of Sandel
- Cause
- Heavy Rain
- Reported by
- NWS Storm Survey
- Coordinates
- 31.383, -93.384
Plainview Road was washed out where it intersects with a creek that runs east southeast from Hodges Gardens State Park just north of the Vernon Parish line.
Flash Flood, Natchitoches
- When
- June 10, 3:45 AM CST to 5:00 AM CST
- Where
- Natchitoches County, 2.6 mi NNW of Shamrock Mill to 2.42 mi NNW of Shamrock Mill
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.735, -93.346
A portion of Richard Jordan Loop Road was washed out near Hwy. 120 northwest of Robeline, Louisiana.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, June 10, 2014$395,000 · EF0 · 29 events
- Flash Flooding and Hail in West Virginia, June 10 to 13, 20141 injured · $286,000 · 1.25 in hail · 25 events
- Hail and Damaging Winds in North Carolina, June 10, 2014$340,000 · 1.5 in hail · 17 events
- Damaging Winds in Kentucky, June 10, 2014$2,000 · 56 kt wind · 89 events
- Damaging Winds in Kentucky, June 10, 2014$360,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, June 10, 20141 injured · $98,000 · 55 kt wind · 11 events
- Hail and Damaging Winds in Tennessee, June 10, 2014$76,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Virginia, June 10 to 11, 2014$86,000 · 1.25 in hail · 16 events
- Damaging Winds in Virginia, June 10, 2014$65,000 · 55 kt wind · 7 events
- Tornado and Hail in Alabama, June 10, 2014$20,000 · EF1 · 6 events
- Damaging Winds in Ohio, June 10, 2014$51,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in North Carolina, June 10, 2014$33,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518931, 518932.